Patient : I had a mild depression. Nothing serious. So my doctor gave me prozac and then he reduced the dose to 2 pills a day(20 mg each)in the morning. I've been feeling really ok for quite a long time and I don't need prozac anymore. What is the safest way to stop taking prozac?(how to reduce dose and then quit?). Thank you...
You may want to consult your doctor before attempting on further reducing the dose of prozac and stopping it eventuallyy. Here’s how you may attempt to do so: If you feel fine on 20 mg for atleast five days, it may be possible to reduce the dose to 10 mg and continue the same for the next five days, carefully monitoring if any symptoms reappear due to the decrease in the dosage of the medication. If everything feels good you may further half the dose to 5 mg for the next 5 days and than eventually you may stop the medication, if you don’t have any symptoms and feel okay. If you start experiencing a few symptoms at any time during this dose reduction, you may have to jump back to the previous dose a little longer, continue on that until you become symptom free and than try lowering the dosage again very slowly in a similar manner.
Again, I highly recommend that you adjust your dosage under the supervision of the doctor who prescribed this medication to you.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.